Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Tampa Bay, FL

July 19, 2007Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 19, 2007, 5:03 PM EDT for Polk County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 5:03 PM EDT (21:03 UTC)
Expired
Jul 19, 2007, 5:45 PM EDT
In force
42 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Polk County, FL

The radar

The Tampa radar (KTBW), 60 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1746 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 192104
SVRTBW
FLC105-192145-
/O.NEW.KTBW.SV.W.0099.070719T2103Z-070719T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
503 PM EDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POLK COUNTY IN FLORIDA.

* UNTIL 545 PM EDT

* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE 
  HAIL...OVER SOUTHERN POLK COUNTY SOUTHWEST OF FORT MEADE...MOVING 
  NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT MEADE.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND 
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR 
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO 
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2787 8182 2786 8166 2765 8174 2765 8197
TIME...MOT...LOC 2103Z 206DEG 6KT 2766 8186

$$
NOAH
1 follow-up statement
000 
WWUS52 KTBW 192147
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
547 PM EDT THU JUL 19 2007

FLC105-192157-
/O.EXP.KTBW.SV.W.0099.000000T0000Z-070719T2145Z/
POLK-
547 PM EDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POLK COUNTY HAS
EXPIRED...

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...

AT 547 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.  HOWEVER...SEVERE STORMS CONTINUE FROM 
BARTOW TO WINTER HAVEN TO EAST OF POLK CITY.  

&&

LAT...LON 2787 8182 2786 8166 2765 8174 2765 8197
TIME...MOT...LOC 2103Z 206DEG 6KT 2766 8186

$$

72

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:13 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 19, 1:13 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
113 PM EDT THU JUL 19 2007

.SHORT TERM (TONIGHT - SAT)...TROF OVER THE EASTERN GREAT LAKES ATTM
WILL DEEPEN SOUTHWARD AND ACROSS THE SE STATES BY FRIDAY NIGHT.
DESPITE THIS TROF...SFC RIDGE AXIS WILL REMAIN ACROSS OR JUST SOUTH
OF OUR CWA THROUGH FRIDAY NIGHT. AS SUCH...EXPECT LITTLE CHANGE WITH
SCATTERED AFTERNOON AND EVENING TSTMS THROUGH FRIDAY WITH BEST
COVERAGE TAMPA BAY SOUTHWARD. ON SATURDAY...LATEST RUNS NOW CONTINUE
TO DEEPEN THE TROUGH TOWARD THE PENINSULA...SO WILL INCREASE
AFTERNOON AND EVENING POPS TO 50 PCNT ON SATURDAY ACROSS INTERIOR
SECTIONS OF THE NORTHERN HALF OF OUR CWA. HIGHS THROUGH THE PERIOD
90-95 AND LOWS IN THE MID 70S.

&&

.LONG TERM (SAT NIGHT-THU)...MID/UPPER LEVEL TROUGH SYSTEM OVER THE
EASTERN HALF OF THE U.S. SLOWLY MOVES NORTHEAST AND INTO THE
NORTHERN ATLANTIC THROUGH THE LONG TERM PERIOD. MEANWHILE WEAK MID
LEVEL AND SURFACE HIGH PRESSURE WILL BUILD OVER THE SOUTHEASTERN
STATES AND FLORIDA ON MONDAY AND THROUGH THE REST OF NEXT WEEK. THIS
ATMOSPHERIC SETUP WILL AGAIN ALLOW FOR AFTERNOON SEA BREEZE
CIRCULATIONS TO DEVELOP AND GENERATE AFTERNOON SHOWERS AND
THUNDERSTORMS OVER THE AREA. CLIMO 40/50 POPS REMAIN IN THE FORECAST
EACH AFTERNOON...AND 30 PERCENT IN THE EVENINGS.

EXPECT TEMPERATURES TO REMAIN AROUND NORMALS WITH AFTERNOON HIGHS IN
THE LOWER TO MID 90S...AND MORNING LOWS IN THE MID 70S.

&&

.AVIATION...PERIODS OF MVFR/IFR ARE POSSIBLE THROUGH THE REST OF THE
AFTERNOON AT ALL TAF SITES AS SEA BREEZE CIRCULATIONS WILL HELP IN
INITIATING AND MAINTAINING THUNDERSTORMS OVER THE AREA. VFR
CONDITIONS WILL THEN PREVAIL THROUGH THE REST OF THE EVENING AND
OVERNIGHT.

&&

.MARINE...WITH RIDGE AXIS OVER OR JUST SOUTH OF THE WATERS...
FAVORABLE WINDS AND SEAS THROUGH THE PERIOD. MAIN MARINE CONCERN
WILL BE ISOLD-SCATTERED EVENING AND EARLY MORNING TSTM ACTIVITY.

&&

.FIRE WEATHER...NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  79  93  80  92 /  20  40  20  40
FMY  76  94  78  93 /  30  40  20  40
GIF  77  95  78  94 /  20  40  20  50
SRQ  76  92  78  91 /  20  30  20  40
BKV  74  93  75  92 /  20  30  20  50
SPG  81  91  81  90 /  20  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...AR
Hazardous weather outlook, Jul 19, 5:28 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
528 AM EDT THU JUL 19 2007

FLZ039-042-043-048>052-055>057-060>062-065-192130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
528 AM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A SURFACE RIDGE AXIS OVER THE CENTRAL FLORIDA PENINSULA WILL COMBINE
WITH THE WARM...MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA TO CREATE
SCATTERED MAINLY AFTERNOON THUNDERSTORMS TODAY. THE WEST COAST SEA
BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST
COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE
IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY FROM AROUND THE
TAMPA BAY AREA SOUTHWARD...AS OUTFLOW BOUNDARIES AND THE EAST AND
WEST COAST SEA BREEZES MERGE LATE THIS AFTERNOON INTO THE EVENING.

OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REMAIN ISOLATED EXCEPT IN THE SOUTHERN NEAR SHORE WATERS LATE THIS
AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST.

THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS...
GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW
OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS
AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR
LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR
THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK
BY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

DAVIS

In the hours before

Local storm report, Jul 19, 3:17 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
317 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             CARROLLWOOD             28.05N 82.49W
07/19/2007  E0.25 INCH       HILLSBOROUGH       FL   PUBLIC

            RADAR VIL WAS 50-55.

&&

NOAH
Local storm report, Jul 19, 4:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
431 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 S POINCIANA PLACE     28.11N 81.48W
07/19/2007  E0.50 INCH       POLK               FL   TRAINED SPOTTER

            HAIL COVERS BARE GROUND. WIND GUST 40-45 MPH.

&&

NOAH
Special weather statement, Jul 19, 4:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
438 PM EDT THU JUL 19 2007

FLZ055-192130-
MANATEE-
439 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS WILL AFFECT MANATEE COUNTY...

STATIONARY THUNDERSTORMS WILL BE FOUND ALONG HIGHWAY 62 EAST OF
PARRISH AND HIGHWAY 64 EAST OF INTERSTATE 75. GUSTY WINDS UP TO 40
MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF
INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. HAIL UP TO ONE
HALF INCH IN DIAMETER IS EXPECTED.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

NOAH
Special weather statement, Jul 19, 4:53 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
453 PM EDT THU JUL 19 2007

FLZ051-052-055-056-192145-
HARDEE-POLK-MANATEE-HILLSBOROUGH-
453 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS WILL AFFECT POLK...HARDEE AND MANATEE
COUNTIES...

A LINE OF DEVELOPING STRONG STORMS WILL CONTINUE FROM NEAR KISSIMMEE
TO SARSOTA.  THE STORMS WILL AFFECT WINTER HAVEN...BARTOW...LAKE
WALES AND WAUCHULA...UNTIL 545 PM EDT. GUSTY WINDS UP TO 40 MPH WILL
OCCUR. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL
RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF
POOR DRAINAGE AREAS.

NOAH

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:19 PM EDTSpecial Marine WarningTBW56 min
Jul 19, 3:40 PM EDTSevere Thunderstorm WarningTBWManatee35 min
Jul 19, 5:31 PM EDTSevere Thunderstorm WarningTBWPolk29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.